Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2015, 8:06 PM EDT for Chatham County, Lee County, Wake County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 8:06 PM EDT (00:06 UTC)
- Expired
- Jul 5, 2015, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:15 PM EDT | TSTM WND DMG | 2 S Pittsboro, NC | MULTIPLE DOWNED TREES...SOME SNAPPED AND SOME UPROOTED. MINOR PROPERTY DAMAGE TO A FENCE AND BACKYARD POOL AREA DUE TO FALLING TREES. PHOTOS AND RADAR ANALYSIS CONFIRM THAT THE CAUSE OF THE WIND DAMAGE WAS A MICROBURST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS52 KRAH 060006
SVRRAH
NCC037-105-183-060045-
/O.NEW.KRAH.SV.W.0147.150706T0006Z-150706T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
LEE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 806 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
GOLDSTON TO 6 MILES SOUTH OF SANFORD...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SANFORD...PITTSBORO...SILER CITY...GOLDSTON...
APEX...HOLLY SPRINGS...MORRISVILLE AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3586 7908 3587 7887 3581 7870 3560 7888
3557 7892 3532 7917 3543 7933 3548 7936
3550 7934 3557 7940 3572 7947 3584 7940
3585 7924 3588 7925
TIME...MOT...LOC 0006Z 201DEG 20KT 3553 7932 3539 7914
$$
ELLIS3 follow-up statements
585
WWUS52 KRAH 060021
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT SUN JUL 5 2015
NCC037-105-183-060045-
/O.CON.KRAH.SV.W.0147.000000T0000Z-150706T0045Z/
CHATHAM NC-WAKE NC-LEE NC-
821 PM EDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN CHATHAM...SOUTHWESTERN WAKE AND EASTERN LEE COUNTIES...
AT 820 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PITTSBORO TO 11
MILES WEST OF FUQUAY-VARINA...MOVING NORTHEAST AT 45 MPH.
IN ADDITION...AT WIND DAMAGE WAS REPORTED IN CHATHAM COUNTY.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SANFORD...PITTSBORO...APEX...HOLLY SPRINGS...
MORRISVILLE...BROADWAY...JORDAN LAKE STATE REC AREA AND CROSSWINDS
BOATING CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3586 7908 3587 7887 3581 7870 3560 7888
3557 7892 3536 7913 3547 7917 3559 7921
3564 7922 3575 7928 3585 7927 3585 7924
3588 7925
TIME...MOT...LOC 0020Z 215DEG 40KT 3579 7917 3565 7899
$$
ELLIS964
WWUS52 KRAH 060033
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SUN JUL 5 2015
NCC037-105-183-060045-
/O.CON.KRAH.SV.W.0147.000000T0000Z-150706T0045Z/
CHATHAM NC-WAKE NC-LEE NC-
833 PM EDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN CHATHAM...SOUTHWESTERN WAKE AND NORTHEASTERN LEE
COUNTIES...
AT 833 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CARRBORO TO 10
MILES SOUTHWEST OF CARY...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...APEX...HOLLY SPRINGS...MORRISVILLE...BROADWAY...
JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...LAKE JORDAN
AND SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3586 7908 3587 7887 3581 7870 3560 7888
3557 7892 3543 7906 3587 7916
TIME...MOT...LOC 0033Z 201DEG 20KT 3585 7914 3571 7896
$$
ELLIS975
WWUS52 KRAH 060042
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT SUN JUL 5 2015
NCC037-105-183-060052-
/O.EXP.KRAH.SV.W.0147.000000T0000Z-150706T0045Z/
CHATHAM NC-WAKE NC-LEE NC-
842 PM EDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHATHAM...SOUTHWESTERN
WAKE AND NORTHEASTERN LEE COUNTIES WILL EXPIRE AT 845 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3586 7908 3587 7887 3581 7870 3560 7888
3557 7892 3543 7906 3587 7916
TIME...MOT...LOC 0041Z 201DEG 20KT 3585 7914 3571 7896
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 5, 3:25 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT SUN JUL 5 2015 .SYNOPSIS... A SURFACE FRONT WILL REMAIN QUASI-STATIONARY NEAR THE VA AND NC BORDER TODAY...AHEAD OF AN UPPER LEVEL TROUGH AND ACCOMPANYING AREA OF SURFACE LOW PRESSURE THAT WILL DRIFT INTO THE CENTRAL APPALACHIANS THROUGH THIS EVENING. THE FRONT WILL RETREAT NORTHWARD WITH THE MIGRATION OF THE SURFACE LOW THROUGH THE MIDDLE ATLANTIC STATES ON MON. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM SUNDAY... EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS MOST OF CENTRAL NC THROUGH 6 PM AS ATMOSPHERE HAS BECOME SLIGHT TO MODERATELY UNSTABLE WITH SFC BASED CAPE VALUES AROUND 3000 J/KG OVER SECTIONS OF THE COASTAL PLAIN AND NORTHERN PIEDMONT. LOW LEVEL MOISTURE POOLING ALONG A STALLED SFC BOUNDARY DRAPED WEST-TO-EAST NEAR THE VA BORDER. IN ADDITION...NOTED SOME SPEED CONVERGENCE OVER OUR SOUTHERN PIEDMONT AS A 925-850MB TROUGH APPROACHES FROM THE SW. THIS TROUGH A LIKELY REFLECTION OF A SHEAR AXIS LIFTING SLOWLY N-NE WITH A CLOSED UPPER LEVEL LOW WHICH IS EXITING MID TN INTO EASTERN KY AT MID AFTERNOON. STARTING TO SEE LOW LEVEL LAPSE RATES NEAR 9 DEG C/KM OVER THE SOUTHERN COUNTIES AND D-CAPE VALUES APPROACHING A 1K J/KG IN VICINITY OR EAST OF I-95. THUS...THE STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS 35-45KTS WITH ISOLATED GUSTS AROUND 50KTS POSSIBLE. CONVECTION SHOULD BEGIN TO WANE/DIMINISH AFTER 9 PM THOUGH COULD SEE A FEW SHOWERS/ISOLATED STORM PERSIST PAST MIDNIGHT...ESPECIALLY ACROSS THE WEST AND NORTH SECTIONS IN CLOSER PROXIMITY TO BETTER UPPER LEVEL SUPPORT. PARTIAL CLEARING ONCE THE CONVECTION DISSIPATES WILL EVENTUALLY ALLOW A LOW STRATUS LAYER TO DEVELOP IN AREAS PRIOR TO DAYBREAK. THUS EARLY MONDAY MAY START OUT BROKEN-OVERCAST SKIES FOR MOST FOLKS. MIN TEMPS 68-73. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 325 PM SUNDAY... A 850-700MB TROUGH WILL SLOWLY DRIFT EASTWARD ACROSS THE REGION. WITH HEATING OF THE MOIST ATMOSPHERE...SCATTERED CONVECTION SHOULD DEVELOP OVER MOST OF CENTRAL NC THOUGH COVERAGE SHOULD BE ENHANCED OVER THE EASTERN PIEDMONT AND COASTAL PLAIN IN VICINITY OF THE LOW LEVEL TROUGH. EFFECTIVE BULK SHEAR RELATIVELY WEAK AND AVAILABLE INSTABILITY ALSO WEAK SO SEVERE THREAT APPEARS MINIMAL AT THIS TIME. HIGH TEMPS DEPENDENT UPON EXTENT/DURATION OF LOW CLOUDS IN THE MORNING...AND WHEN/EXTENT OF CONVECTION IN THE AFTERNOON. FAVOR MAX TEMPS NEAR OR SLIGHTLY LOWER THAN MOS CONSENSUS (UPPER 80S FAR NORTH- NW TO NEAR 90-LOWER 90S SOUTH). MAJORITY OF CONVECTION WILL AGAIN DIMINISH/DISSIPATE WITHIN AN HOUR OR TWO OF SUNSET. WITH BEST UPPER LEVEL SUPPORT LIFTING AWAY FROM OUR REGION...DO NOT EXPECT ANY ISOLATED SHOWER DEVELOPMENT DURING THE LATE NIGHT HOURS. MIN TEMPS 67-73. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 230 PM SUNDAY... THE SUBTROPICAL RIDGE WILL DEVELOP AND AMPLIFY OVER THE SOUTHEAST THROUGH THE PERIOD...WITH LARGER SCALE SYNOPTIC FEATURES...INCLUDING FRONTS...REMAINING TO OUR NORTH. TEMPS THROUGH THE PERIOD WILL RUN ABOVE NORMAL...WITH HIGHS IN THE LOW-MID 90S AND LOWS IN THE LOW-MID 70S. THE LATEST GFS AND THE 00Z EURO GUIDANCE BOTH SUGGEST TEMPS MAY TRY TO CLIMB INTO THE UPPER 90S LATER IN THE WEEK...AND THIS MAKE SENSE GIVEN THE AMPLIFICATION OF THE RIDGE OVER THE SOUTHEAST DURING THAT TIME. AS SUCH...WILL LIKELY NEED TO RAMP UP ADVERTISING HEAT IMPACTS AND SAFETY ONCE AGAIN AS WE HEAD THROUGH THE WEEK. AS FOR PRECIP CHANCES...THE BEST CHANCE FOR ANY WIDELY SCATTERED MAINLY- DIURNAL SHOWER/TSTM ACTIVITY WILL BE TUE/WED BEFORE THE RIDGE BECOMES WELL-ESTABLISHED...AND LATE IN THE WEEKEND AS THE RIDGE BEGINS TO SHIFT WEST AND WEAKEN OVER THE SOUTHEAST. OVERALL...PRECIP CHANCES AT OR BELOW CLIMO DURING THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... A MODERATELY UNSTABLE AND MOIST AIR MASS ALONG WITH THE APPROACH AND CROSSING OVERHEAD OF A FEW DISTURBANCES ALOFT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC THIS AFTERNOON AND THIS EVENING. THIS SCATTERED CONVECTION MAY AFFECT OPERATIONS AT ANY OF THE TAF SITES THROUGH 01Z. EXPECT MVFR CONDITIONS IN VICINITY OF THE SHOWERS AND STORMS ALONG WITH GUSTY SFC WINDS 25-35KTS. AFTER 01Z...SHOULD SEE A DECREASE IN CONVECTIVE COVERAGE. OVERNIGHT...AND MAINLY AFTER 08Z...COULD SEE AREAS OF LOW STRATUS DEVELOP AND POSSIBLY BECOMING WIDESPREAD AFTER 10Z. CONFIDENCE ABOUT 50/50 SO HAVE MENTIONED A TEMPO GROUP FOR CEILINGS. IF GUIDANCE OR SATELLITE IMAGERY POINTS TOWARD ITS OCCURRENCE...THEN A PREDOMINATE GROUP MAY BE NECESSARY. THE WEATHER PATTERN WILL REMAIN UNSETTLED MONDAY AND POSSIBLY INTO TUESDAY AS A WEAK UPPER LEVEL LOW DRIFTS THROUGH THE CENTRAL APPALACHIANS AND MID ATLANTIC. THIS SHOULD CONTINUE A THREAT FOR SCATTERED CONVECTION MONDAY AFTERNOON...AND A LITTLE LESS OF A CHANCE ON TUESDAY. THERE WILL ALSO BE A CHANCE FOR EARLY MORNING STRATUS. THROUGH THE REMAINDER OF THE WORK WEEK...AN AREA OF HIGH PRESSURE WILL BE STRENGTHENING OVER THE SOUTHERN PLAINS/LOWER MS VALLEY AND EXPAND EAST TOWARD OUR REGION. THIS WEATHER FEATURE MAY LIMIT AFTERNOON CONVECTIVE DEVELOPMENT TO NO MORE THAN 20 TO 30 PERCENT. && ..RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...26 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION..WSS
Hazardous weather outlook, Jul 5, 10:27 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1027 AM EDT SUN JUL 5 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1027 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND 9 PM. THE PRIMARY SEVERE WEATHER HAZARD WILL BE LOCALLY DAMAGING WIND GUSTS BETWEEN 50 AND 60 MPH. IN ADDITION...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS RESULTING IN MINOR FLOODING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 3:51 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT SUN JUL 5 2015
NCZ009-010-026-052045-
VANCE NC-WARREN NC-FRANKLIN NC-
351 PM EDT SUN JUL 5 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF VANCE...WARREN AND NORTHERN FRANKLIN COUNTIES UNTIL 445 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HENDERSON...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...LOUISBURG...WARRENTON...NORLINA...LITTLETON...KITTRELL...
MIDDLEBURG...MACON...CENTERVILLE AND SOUTH HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7790 3644 7792 3638 7791 3631 7794
3605 7811 3618 7851 3654 7837
TIME...MOT...LOC 1950Z 204DEG 17KT 3631 7835
ELLISSpecial weather statement, Jul 5, 4:57 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT SUN JUL 5 2015
NCZ021>023-038-039-052200-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-ALAMANCE NC-FORSYTH NC-
457 PM EDT SUN JUL 5 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
GUILFORD...RANDOLPH...DAVIDSON...WESTERN ALAMANCE AND FORSYTH
COUNTIES UNTIL 600 PM EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT TO MOVE ACROSS THE TRIAD
REGION...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH TORRENTIAL DOWNPOURS. THESE STORMS WILL AFFECT TRAVEL ALONG I-
40 AND I-85 THROUGH THE TRIAD REGION AS WELL AS HIGHWAY 220 IN
VICINITY OF ASHEBORO.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...NORTH CAROLINA ZOO...THOMASVILLE...KERNERSVILLE AND
CLEMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. MOTORISTS SHOULD SLOW DOWN TO REDUCE THE
RISK OF HYDROPLANING.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3625 7951
3554 7956 3553 7956 3552 8018 3558 8021
3568 8033 3572 8033 3574 8046 3583 8049
3584 8039 3588 8042 3589 8037 3596 8038
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2053Z 208DEG 19KT 3602 8031
WSSSpecial weather statement, Jul 5, 5:42 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SUN JUL 5 2015
NCZ008-009-052245-
VANCE NC-GRANVILLE NC-
542 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE AND
NORTHERN GRANVILLE COUNTIES UNTIL 645 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF OXFORD TO NEAR KITTRELL...AND MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STOVALL...MIDDLEBURG...SOUTH
HENDERSON...OAK HILL...GILLBURG...DREWRY AND TUNGSTEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3645 7830 3632 7828 3624 7834 3623 7838
3617 7841 3616 7842 3616 7846 3618 7849
3616 7850 3631 7880 3654 7866 3654 7845
TIME...MOT...LOC 2141Z 206DEG 17KT 3633 7870 3619 7843
KRDSpecial weather statement, Jul 5, 5:56 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT SUN JUL 5 2015
NCZ022>024-039-052300-
GUILFORD NC-RANDOLPH NC-ORANGE NC-ALAMANCE NC-
556 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD...
NORTHEASTERN RANDOLPH...NORTHWESTERN ORANGE AND ALAMANCE COUNTIES
UNTIL 700 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF GREENSBORO TO 8 MILES EAST OF RANDLEMAN...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...BURLINGTON...GRAHAM...MEBANE...MCLEANSVILLE...ELON
COLLEGE...SUMMERFIELD...GIBSONVILLE...STOKESDALE AND PLEASANT GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7924 3613 7913 3584 7951 3584 7954
3582 7954 3575 7964 3613 8002 3625 7991
TIME...MOT...LOC 2156Z 220DEG 30KT 3612 7992 3586 7966
ELLISSpecial weather statement, Jul 5, 6:35 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SUN JUL 5 2015
NCZ023-039-040-052330-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
635 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES
UNTIL 730 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CAROLINA ZOO...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...STALEY...
SUTPHIN...HASTY...SNOW CAMP AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3580 7922 3551 7956 3551 7970 3557 7979
3597 7947
TIME...MOT...LOC 2235Z 218DEG 24KT 3558 7965
ELLISSpecial weather statement, Jul 5, 7:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUL 5 2015
NCZ007-008-060030-
GRANVILLE NC-PERSON NC-
742 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
GRANVILLE AND PERSON COUNTIES UNTIL 830 PM EDT...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMORA TO
NEAR ROXBORO TO 8 MILES NORTHWEST OF ROUGEMONT...AND MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CONCORD...STOVALL...OAK HILL...SURL...BETHEL
HILL...HYCO LAKE...HYCO MARINA AND TUNGSTEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7846 3653 7846 3653 7847 3652 7847
3652 7850 3650 7850 3646 7851 3635 7851
3624 7902 3640 7908 3647 7914 3654 7914
TIME...MOT...LOC 2341Z 247DEG 23KT 3651 7913 3642 7903 3633 7900
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:01 PM EDT | Areal Flood Advisory | RAH | Chatham | 119 min |
| Jul 5, 8:45 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance, Wake | 60 min |
| Jul 5, 9:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 53 min |
| Jul 5, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 41 min |
| Jul 5, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 39 min |
| Jul 5, 10:40 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.